Alert archive / California / Wind Advisories in 2022

Wind Advisory 37, NWS Phoenix, AZ

October 21, 2022Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Oct 21, 2022, 2:15 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Oct 22, 2022, 12:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2022, 2:15 AM PDT (09:15 UTC)
In effect from
Oct 22, 2022, 12:00 PM PDT
Expired
Oct 23, 2022, 6:00 AM PDT
In force
18 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS75 KPSR 210915
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
215 AM MST Fri Oct 21 2022

CAZ562-212230-
/O.NEW.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/
Imperial County Southwest-
215 AM PDT Fri Oct 21 2022

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM MST
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From noon Saturday to 6 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563-564-566-567-212230-
/O.NEW.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/
Salton Sea-Chuckwalla Mountains-Imperial County West-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
215 AM PDT Fri Oct 21 2022

...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT MST
SATURDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial 
  County and Imperial Valley.

* WHEN...From 4 PM Saturday to midnight MST Saturday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-212230-
/O.NEW.KPSR.WI.Y.0037.221022T2100Z-221023T0700Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
215 AM PDT Fri Oct 21 2022

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MST
SATURDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...From 2 PM Saturday to midnight MST Saturday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
6 follow-up statements
124 
WWUS75 KPSR 212025
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
125 PM MST Fri Oct 21 2022

CAZ562-221200-
/O.CON.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/
Imperial County Southwest-
125 PM PDT Fri Oct 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM MST
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From noon Saturday to 6 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563-564-566-567-221200-
/O.CON.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/
Salton Sea-Chuckwalla Mountains-Imperial County West-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
125 PM PDT Fri Oct 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT
MST SATURDAY NIGHT...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial 
  County and Imperial Valley.

* WHEN...From 4 PM Saturday to midnight MST Saturday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-221200-
/O.CON.KPSR.WI.Y.0037.221022T2100Z-221023T0700Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
125 PM PDT Fri Oct 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT
MST SATURDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...From 2 PM Saturday to midnight MST Saturday night.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
942 
WWUS75 KPSR 220748
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1248 AM MST Sat Oct 22 2022

CAZ562-222230-
/O.CON.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/
Imperial County Southwest-
1248 AM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MST
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From noon today to 6 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563-564-566-567-222230-
/O.CON.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/
Salton Sea-Chuckwalla Mountains-Imperial County West-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
1248 AM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT MST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial 
  County and Imperial Valley.

* WHEN...From 4 PM this afternoon to midnight MST tonight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-222230-
/O.CON.KPSR.WI.Y.0037.221022T2100Z-221023T0700Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1248 AM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...From 2 PM this afternoon to midnight MST tonight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
123 
WWUS75 KPSR 221827
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1127 AM MST Sat Oct 22 2022

CAZ560-231000-
/O.EXT.KPSR.WI.Y.0037.221022T2100Z-221023T1000Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1127 AM PDT Sat Oct 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...Until 3 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-231200-
/O.CON.KPSR.WI.Y.0037.221022T1900Z-221023T1300Z/
Imperial County Southwest-
1127 AM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Localized wind gusts as high as 70 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ563-564-566-567-230700-
/O.CON.KPSR.WI.Y.0037.221022T2300Z-221023T0700Z/
Salton Sea-Chuckwalla Mountains-Imperial County West-
Imperial Valley-
Including the cities of Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
1127 AM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT MST TONIGHT...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Salton Sea, Chuckwalla Mountains, Western Imperial 
  County and Imperial Valley.

* WHEN...From 4 PM this afternoon to midnight MST tonight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
668 
WWUS75 KPSR 230526
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1026 PM MST Sat Oct 22 2022

CAZ563-564-230630-
/O.CAN.KPSR.WI.Y.0037.000000T0000Z-221023T0700Z/
Salton Sea-Chuckwalla Mountains-
1026 PM PDT Sat Oct 22 2022

...WIND ADVISORY IS CANCELLED...

$$

CAZ566-567-230900-
/O.EXT.KPSR.WI.Y.0037.000000T0000Z-221023T0900Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
1026 PM PDT Sat Oct 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM MST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Imperial County and Imperial Valley.

* WHEN...Until 2 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-230700-
/O.EXT.KPSR.WI.Y.0037.000000T0000Z-221023T0700Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1026 PM PDT Sat Oct 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...Until midnight MST tonight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-230930-
/O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T1300Z/
Imperial County Southwest-
1026 PM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
052 
WWUS75 KPSR 230651
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1151 PM MST Sat Oct 22 2022

CAZ560-230800-
/O.EXP.KPSR.WI.Y.0037.000000T0000Z-221023T0700Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1151 PM PDT Sat Oct 22 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

$$

CAZ562-231100-
/O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T1300Z/
Imperial County Southwest-
1151 PM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-567-230900-
/O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T0900Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
1151 PM PDT Sat Oct 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Imperial County and Imperial Valley.

* WHEN...Until 2 AM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
297 
WWUS75 KPSR 230859
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
159 AM MST Sun Oct 23 2022

CAZ566-567-231000-
/O.EXP.KPSR.WI.Y.0037.000000T0000Z-221023T0900Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
159 AM PDT Sun Oct 23 2022

...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING...

Gusty winds of 30-40 mph will be common over the next couple
hours, but winds will continue to decrease through sunrise. 

$$

CAZ562-231300-
/O.CON.KPSR.WI.Y.0037.000000T0000Z-221023T1300Z/
Imperial County Southwest-
159 AM PDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 6 AM MST early this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 20, 10:23 PM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Oct 20, 10:23 PM PDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1023 PM MST Thu Oct 20 2022

.UPDATE...Updated 06Z Aviation Discussion...

.SYNOPSIS...
Seasonably warm and dry weather will persist into the weekend
before a low pressure center and cold front sweep through the
region. Increasing clouds and chances for light rain over central
and eastern Arizona will exist periodically over the weekend with
the passage of this weather system. Behind the cold front,
temperatures will turn much cooler early next week with afternoon
readings struggling to reach 80 degrees in lower desert communities.

&&

.DISCUSSION...
Strongly blocked flow still dominates the western hemisphere
pattern, however features stuck over the eastern Conus and Atlantic
basin will release over the next 48 hours allowing intense Pacific
jet energy to break into the Pacific NW then buckle over the Great
Basin this weekend. Trends in ensemble modeling suggests less
chances of deeper negative height anomalies digging and stalling
over the forecast area. Rather, a larger portion of members better
support the initial shortwave energy and stronger jet core skirting
into far northern Arizona with trailing frontogenesis tapping a more
limited moisture source. However complicating the forecast, modeling
trends also indicate a trailing vorticity center digging into the
primary trough position while also absorbing a leftover East Pacific
cutoff PV center on Monday. Nevertheless, there is excellent model
agreement that this transition marks a temporary end to blocking and
a period of more progressive flow across the Conus (and likely an
extended stretch of drier than normal weather for the forecast area).

After a very tranquil Friday with conditions nearly identical to
today, modest height falls and an increasing pressure gradient will
approach the CWA Saturday. There is decent support for pre-frontal
trough development with moisture pooling in veered flow over SE
Arizona. Concurrently, the primary cold front should surge into
western AZ/SE California Saturday evening. Almost certainly, the
greatest impact from this weather system will be enhanced winds as
NAEFS output shows H8-H7 u-winds peaking above the 97th percentile
Saturday afternoon. The juxtaposition of this strong zonal component
crossing the San Diego and San Bernardino mountains combined with
weak height falls and frontal passage will promote a downslope and
rotor event over western Imperial County (and possibly parts of
Riverside). At this time, there is better than a 75% chance a wind
advisory will be issued for far western parts of the CWA. Elsewhere,
daytime mixing should yield 25-30 mph gusts with somewhat stronger
values likely over ridge tops through the overnight.

With the entire ensemble suite converging towards a similar, less
intense and consolidated upper low, the range and median of model
QPF has fallen substantially. With this shift towards a drier
outcome, over 80% of grand ensemble members have less than 0.10" in
the Phoenix area, and NBM probabilities of measurable rain are now
capped at 20%. Naturally, better chances exist in upslope regions
north and east of Phoenix, however the overwhelming majority of
modeling indicates little to nothing falling west of the Phoenix
metro with this entire event. In addition, all outliers of extreme
QPF have been eliminated from the EPS and CMC suites such that
automated NBM QPF only registers a couple hundredths around Phoenix,
and only 1/3-1/2 inch over higher terrain. And of this forecast
amount, the majority may occur on Monday with the aforementioned
trailing PV anomaly.

Temperatures early next week will fall sharply as H5 heights tumble
into a 564-570dm range yielding afternoon readings some 10F colder
than Saturday. Temperature forecast confidence deteriorates Monday
with the potential for much lower H5 heights(sub-560 dm) and cold
core to sweep into the eastern parts of the forecast area. Ensemble
spread Monday afternoon is quite large, and if trends of a deeper PV
anomaly comes to fruition, mandated NBM temperature forecasts may be
2F-5F too warm. Confidence is much better that cooler, and much
drier air will surge through the region Monday night forcing sfc
dewpoints into the 20s (and lower) along with total column PWATs
near 0.25 inches. Undoubtedly, this will result in the coldest
weather of the season (and coldest since March) with may lower
elevations morning temperatures in the 40s. In fact, sheltered high
elevation locations may experience their first freeze of the cool
season. Otherwise, the preponderance of evidence suggests quasi-zonal
or broad cyclonic flow being maintained over the SW Conus keeping
temperatures in a slightly below to near normal range.

&&

.AVIATION...Updated 0523Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: No
aviation weather concerns expected through the next 24 hours. After
a continuation of light/variable winds thru the late evening hours,
light easterly winds to return from around midnight tonight thru mid-
afternoon on Friday. More typical diurnal westerly winds to return
late afternoon/early evening Friday, with winds reverting back to
easterly late Friday evening. Mostly clear skies with some passing
high clouds aoa 20 kft will persist.

Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation weather concerns are expected through the next 24 hours.
Mostly light and variable winds can be expected thru mid-afternoon
on Friday, then becoming light southerly-southeasterly for a time
until early Friday evening, then southerly-southwesterly thru the
rest of Friday night. Mostly clear skies with some passing high
clouds aoa 20 kft will persist.

&&

.FIRE WEATHER...
Dry and seasonably warm conditions will persist through Friday.
Minimum RHs will be around 15-25% with recoveries to 45-60%
overnight. Winds will be less breezy today and will gradually return
to a more typical diurnal and terrain influenced directional trend
by Friday. A cold weather system this weekend will bring an increase
in moisture, a chance for rain mainly in Southern Gila County, some
breezy to locally windy conditions, and colder temperatures. Dry
conditions return next week following the system.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.

&&

DISCUSSION...Benedict/18
AVIATION...Percha/Lojero
FIRE WEATHER...Benedict

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.